NNRTI & Lipitor
Dec 29, 2004
What is your feeling about Lipitor to lower cholesterol in patients on nnrti regimens? I've been on Sustiva/Truvada for 14 weeks with great results but have been battling high cholesterol for about 10 years, HDL high, LDL low, well controlled by Lipitor, but am not taking it now. I'm 40 and very thin 5'8, 135. I understand these drugs are metabolized by the same enzymes in the liver, so are interactions an issue?
Response from Dr. Henry
The effectiveness of the Lipitor may be diminished by the effect of Sustiva on liver enzymes. The drugs can be used together but sometimes the dose of the Lipitor may need to be increased. The ACTG is starting a study using ezetimide along with a statin for high LDL levels-I am looking forward to seeing those results.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Blowjob Worried I Have HIV
- Burning Red Spots After Licking Anus Worried I Have HIV
- Groin Pain After Barebacking Worried I Have HIV
- Tingling Lips After Licking Penis Worried I Have HIV
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Can Thrush Cause A Metallic Taste In Your Mouth?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.